Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 127, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2003, 3:14 PM CDT for Wood County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2003, 3:14 PM CDT (20:14 UTC)
- Expired
- May 5, 2003, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Wood County, TX
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 10:40 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3415 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 18.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:00 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 5, 11:00 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT MON MAY 5 2003 UPDATED ZONES ALREADY SENT TO HEADLINE TORNADO WATCH ACROSS NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA AND MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. UPPED POPS SLIGHTLY TO MATCH ONGOING WEATHER. 13 .SHV...TORNADO WATCH IN EFFECT UNTIL 400 PM...ARZ050-051-059>061-070> 073-LAZ001>006-012>014-OKZ077-TXZ096-097-108>112-124>126-136>138.
Hazardous weather outlook, May 5, 12:00 PM CDT, 3 hours 14 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND UNSTABLE AIRMASS TO PRODUCE SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. VERY STRONG WINDS ALOFT COMBINED WITH SUFFICIENT LOW LEVEL WIND SHEAR WILL RESULT IN SOME OF THE THUNDERSTORMS LIKELY BECOMING TORNADIC. ISOLATED TORNADOES THAT FORM LATER THIS AFTERNOON COULD BE SIGNIFICANT IN STRENGTH AND LONG LIVED AS MID AND UPPER LEVEL ATMOSPHERIC WINDS ARE EXPECTED TO REMAIN STRONG THROUGH TONIGHT. THIS TORNADO AND HAIL THREAT WILL CONTINUE INTO THE EVENING AND EARLY OVERNIGHT HOURS BEFORE DIMINISHING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS DURING THE DAY TUESDAY...MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR AS A WARM AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 5, 11:01 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1101 AM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1022 AM WINNSBORO TX 1.75 INCH HAIL
05/05/03 WOOD REPORTED BY AMATEUR RADIO.
1027 AM LEESBURG TX 1.00 INCH HAIL
05/05/03 CAMP REPORTED BY TRAINED
SPOTTER.Local storm report, May 5, 11:16 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1116 AM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM SCOGGINS TX 1.75 INCH HAIL
05/05/03 FRANKLIN REPORTED BY GENERAL
PUBLIC.Special weather statement, May 5, 12:31 PM CDT, 2 hours 43 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-052100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1231 PM CDT MON MAY 5 2003 ...TORNADO WATCH ALONG AND NORTH OF INTERSTATE 20... A TORNADO WATCH CONTINUES IN EFFECT UNTIL 4 PM...FOR THE NORTHERN HALF OF THE FOUR STATE AREA. THE WATCH AREA IS GENERALLY ALONG AND NORTH OF INTERSTATE 20...AND INCLUDES THE MONROE AREA...SHREVEPORT AND BOSSIER CITY...TEXARKANA...TYLER AND LONGVIEW...AND NASHVILLE ARKANSAS...AND IDABEL OKLAHOMA. THE FIRST ROUND OF SEVERE THUNDERSTORMS MOVED THROUGH NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS LATE THIS MORNING. ADDITIONAL SEVERE THUNDERSTORMS COULD DEVELOP OVER NORTHEAST TEXAS THIS AFTERNOON... AND MOVE EAST INTO ARKANSAS...OR NORTHWEST LOUISIANA. THIS IS A PARTICULARLY DANGEROUS SITUATION. RESIDENTS OF THE FOUR STATE AREA SHOULD STAY ALERT FOR POSSIBLE WEATHER WARNINGS THROUGH THE AFTERNOON. 03
Local storm report, May 5, 2:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
228 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM 4 S PITTSBURG TX 1.00 INCH HAIL
05/05/03 CAMP REPORTED BY CO-OP
OBSERVERS
1130 AM DANGERFIELD TX 1.00 INCH HAIL
05/05/03 MORRIS REPORTED BY LAW
ENFORCEMENT
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:57 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 33 min |
| May 5, 10:18 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin | 42 min |
| May 5, 11:22 AM CDT | Severe Thunderstorm Warning | SHV | Morris | 23 min |
| May 5, 11:23 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 52 min |
| May 5, 2:54 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 36 min |
| May 5, 3:29 PM CDT | Severe Thunderstorm Warning | SHV | Morris, Titus | 46 min |
| May 5, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 60 min |
| May 5, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur | 43 min |
| May 5, 3:57 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 48 min |
| May 5, 4:36 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 24 min |
| May 5, 4:40 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 65 min |
| May 5, 11:41 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette | 49 min |
| May 5, 12:00 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 60 min |
| May 5, 1:23 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Nevada | 37 min |
| May 5, 3:19 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 41 min |
| May 5, 3:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 48 min |
| May 5, 3:45 PM CDT | Tornado Warning | SHV | Howard | 30 min |
| May 5, 3:57 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 63 min |
| May 5, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette | 50 min |
| May 5, 4:52 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 38 min |
| May 5, 5:22 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 53 min |
| May 5, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Union | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.